Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 185, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 2, 2015, 2:14 PM MDT for Chaffee County, Fremont County, Saguache County, Colorado. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2015, 2:14 PM MDT (20:14 UTC)
- Expired
- Jul 2, 2015, 2:45 PM MDT
- In force
- 31 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chaffee County, CO, Fremont County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 151 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 2:26 PM MDT | HAIL 0.88 | 1 N Howard, CO | |
| Jul 2, 2:35 PM MDT | HAIL 1.5 | 1 Sw Howard, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 2577 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
903
WUUS55 KPUB 022014
SVRPUB
COC015-043-109-022045-
/O.NEW.KPUB.SV.W.0185.150702T2014Z-150702T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
214 PM MDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHAFFEE COUNTY IN CENTRAL COLORADO...
NORTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...
SOUTHWESTERN FREMONT COUNTY IN CENTRAL COLORADO...
* UNTIL 245 PM MDT
* AT 213 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SWISSVALE...
OR 55 MILES EAST OF GUNNISON...MOVING SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SALIDA...HOWARD...SWISSVALE AND COALDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3858 10602 3859 10579 3828 10569 3831 10603
TIME...MOT...LOC 2013Z 354DEG 14KT 3852 10590
HAIL...1.00IN
WIND...60MPH
$$
MOORE3 follow-up statements
900
WWUS55 KPUB 022022
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
222 PM MDT THU JUL 2 2015
COC015-043-109-022045-
/O.CON.KPUB.SV.W.0185.000000T0000Z-150702T2045Z/
CHAFFEE CO-SAGUACHE CO-FREMONT CO-
222 PM MDT THU JUL 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR SOUTHEASTERN CHAFFEE...NORTH CENTRAL SAGUACHE AND SOUTHWESTERN
FREMONT COUNTIES...
AT 222 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SWISSVALE...OR
56 MILES EAST OF GUNNISON...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOWARD...SWISSVALE AND COALDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3850 10599 3856 10578 3828 10569 3831 10602
TIME...MOT...LOC 2022Z 352DEG 18KT 3847 10589
HAIL...1.00IN
WIND...60MPH
$$
MOORE118
WWUS55 KPUB 022033
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
233 PM MDT THU JUL 2 2015
COC015-043-109-022045-
/O.CON.KPUB.SV.W.0185.000000T0000Z-150702T2045Z/
CHAFFEE CO-SAGUACHE CO-FREMONT CO-
233 PM MDT THU JUL 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR SOUTHEASTERN CHAFFEE...NORTHEASTERN SAGUACHE AND SOUTHWESTERN
FREMONT COUNTIES...
AT 233 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOWARD...OR 58
MILES EAST OF GUNNISON...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOWARD...SWISSVALE AND COALDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3848 10597 3853 10577 3828 10569 3831 10594
TIME...MOT...LOC 2033Z 339DEG 17KT 3842 10586
HAIL...1.00IN
WIND...60MPH
$$
MOORE314
WWUS55 KPUB 022043
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
243 PM MDT THU JUL 2 2015
COC015-043-109-022051-
/O.EXP.KPUB.SV.W.0185.000000T0000Z-150702T2045Z/
CHAFFEE CO-SAGUACHE CO-FREMONT CO-
243 PM MDT THU JUL 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHAFFEE...
NORTHEASTERN SAGUACHE AND SOUTHWESTERN FREMONT COUNTIES WILL EXPIRE
AT 245 PM MDT...
THE STORM WHICH PROMPTED THE WARNING PRODUCED 1.5 INCH DIAMETER HAIL
1 MILE SOUTHWEST OF HOWARD AT 235 PM MDT. THIS STORM HAS NOW
WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE
THREAT TO LIFE OR PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PUEBLO.
LAT...LON 3848 10597 3853 10577 3828 10569 3831 10594
TIME...MOT...LOC 2038Z 354DEG 14KT 3842 10586
$$
MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 11:33 AM MDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 2, 11:33 AM MDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1133 AM MDT THU JUL 2 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 312 AM MDT THU JUL 2 2015 ...A FEW STRONG TO SEVERE STORMS POSSIBLE TODAY... CURRENTLY...MAIN BAND OF OVERNIGHT CONVECTION HAS MOVED INTO NM AND THE TX PANHANDLE. SOME LINGERING SHOWERS OVER THE SW MTS AND NR THE KS BORDER...BUT OTHERWISE PRECIP HAS ENDED OVER MOST OF THE CWA. HAVE DROPPED POPS A BIT FOR THE MORNING HOURS...AS HIGH RES GUIDANCE INDICATES THAT MORE WIDESPREAD PRECIP WILL HOLD OFF TIL MID AFTERNOON. A FRONTAL PUSH WILL SHIFT WINDS TO N BY MID DAY...AROUND 18Z FOR OUR NRN ZONES...THEN VEERING TO THE E AND SE LATER THIS AFTERNOON. DEWPOINTS ARE ALREADY IN THE UPPER 50S AND LOWER 60S ACROSS THE PLAINS...AND UPSLOPE CONDITIONS WILL KEEP THIS LOW LEVEL MOISTURE IN PLACE THROUGH THIS EVE. THIS WILL YIELD CAPE IN THE 1500-2500 J/KG RANGE. BULK SHEAR WILL BE AROUND 40 KTS. SO...SVR PARAMETERS WILL FAVOR SUPERCELL DEVELOPMENT. THIS WILL BE PARTICULARLY TRUE FOR INITIAL DEVELOPMENT ALONG THE I-25 CORRIDOR THIS AFTERNOON. THERE WILL BE THE POTENTIAL FOR LARGE HAIL ALONG WITH LOCALLY HEAVY RAINFALL AND STRONG TO DAMAGING WINDS. TEMPS TODAY OVER THE PLAINS WILL DEPEND ON HOW QUICKLY CONVECTION DEVELOPS AND SPREADS EWD...BUT SHOULD TOP OFF IN THE UPPER 80S TO AROUND 90 FOR THE PLAINS...AND 70S-80S FOR THE MTS AND HIGH VALLEYS. GIVEN THAT HIGHS YESTERDAY EXCEEDED FORECAST EXPECTATIONS...HAVE STUCK PRETTY CLOSE TO MOS NUMBERS FOR HIGH TEMPS. STORMS SHOULD CONSOLIDATE INTO ONE OR TWO MCS OVER THE SE PLAINS THIS EVE. PRECIP WILL BE SLOW TO WIND DOWN...SO WILL MAINTAIN SCT POPS THROUGH TONIGHT...BUT GENERALLY THE WIDESPREAD SHOWERS AND TS SHOULD SHIFT TO OUR SE AND EXIT INTO THE PANHANDLES BY EARLY FRI MORNING. IF THE EXPECTED MCS LINGERS NR THE ARKANSAS RIVER OVERNIGHT...THIS COULD CAUSE SOME RENEWED CONCERNS FOR AREAL FLOODING. WIDESPREAD PRECIP AND CLOUDS WILL LINGER INTO FIR MORNING...WHICH WILL KEEP OVERNIGHT TEMPS ON THE MILD SIDE. ROSE .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 312 AM MDT THU JUL 2 2015 UPPER HIGH REMAINS OVER THE GREAT BASIN FRIDAY...KEEPING NORTHWEST FLOW ALOFT IN PLACE ACROSS COLORADO. WITH MOIST UPSLOPE FLOW ON THE PLAINS PERSISTING AND A FAIRLY STRONG WAVE DROPPING SOUTH THROUGH THE CENTRAL PLAINS FRI AFTERNOON...EXPECT ANOTHER ROUND OF WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA...ESPECIALLY EASTERN MOUNTAINS/I-25 CORRIDOR/SE PLAINS. PLENTIFUL CAPE OF 1-2K J/KG AND MODEST 0-6KM SHEAR OF 30-40 KTS WILL LIKELY LEAD TO A SEVERE STORM OR TWO...THOUGH LACK OF ANY SURFACE BOUNDARY MAY LIMIT STORM COVERAGE SOMEWHAT. UPPER RIDGE BEGINS TO SHIFT SLOWLY EASTWARD OVER THE WEEKEND WITH LEE SURFACE TROUGH RETURNING TO THE PLAINS SAT INTO SUN. STILL PLENTY OF MOISTURE IN PLACE FOR SCT MTN/VALLEY CONVECTION BOTH DAYS...THOUGH COVERAGE MAY DECREASE SLIGHTLY ON SUN AS HEIGHTS BUILD. CONVECTION ALONG THE I-25 CORRIDOR AND PLAINS A LITTLE MORE PROBLEMATIC AS CONCEPTUALLY...WITH FLOW BECOMING MORE S-SW WOULD EXPECT A DOWNTURN IN TSRA CHANCES IMMEDIATELY EAST OF THE MOUNTAINS WITH PERHAPS AN INCREASE IN STORMS ALONG THE TROUGH NEAR THE KS BORDER. STILL...WITH MOISTURE IN PLACE AND PLENTIFUL INSTABILITY...TOUGH TO ELIMINATE CONVECTION IN ANY ONE PARTICULAR AREA...SO WILL KEEP LOW POPS GOING THROUGH THE PERIOD...GUESSING SUN AFTERNOON WILL SEE LOWEST CHANCE OF STORMS. MAX TEMPS WILL CREEP UPWARD FROM FRI THROUGH SUN...WITH WARMEST READINGS MOST LOCATIONS OCCURRING SUN AFTERNOON. STRONG WAVE MOVING ALONG THE CANADIAN BORDER WILL DRIVE A COLD FRONT SOUTH THROUGH THE PLAINS SUN NIGHT...WITH RENEWED MOIST UPSLOPE MON AND TUE ACROSS THE EASTERN HALF OF THE AREA. THREAT FOR HEAVY RAIN WILL RAMP UP OVER THE EASTERN MOUNTAINS/PLAINS AS DEWPOINTS IN THE UPPER 50S/LOW 60S SLOSH BACK WEST BEHIND THE FRONT. WESTERN MOUNTAINS/VALLEY WILL REMAIN MOIST AS WELL WITH FAIRLY WIDESPREAD DIURNAL CONVECTION BOTH DAYS. AIR MASS DRIES SOMEWHAT OVER THE HIGHER TERRAIN WED/THU AS RIDGE FLATTENS AND FLOW BECOMES MORE WLY...THOUGH STILL NOT NEARLY ENOUGH DRYING TO ELIMINATE DAILY TSRA FROM THE AREA THROUGH THE PERIOD. AFTER A COUPLE RATHER COOL DAYS MON/TUE...TEMPS WILL REBOUND TOWARD SEASONAL AVERAGES MID- WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1133 AM MDT THU JUL 2 2015 GENERALLY VFR CONDITIONS ARE ANTICIPATED OVER THE KALS...KCOS AND KPUB TAF SITES INTO FRIDAY AFTERNOON...ALTHOUGH PERIODS OF MVFR AND POSSIBLY BRIEF IFR CONDITIONS AT TIMES MAY BE NOTED THIS AFTERNOON AND EVENING AND THEN AGAIN FRIDAY AFTERNOON DUE TO THUNDERSTORMS...SOME QUITE STRONG AT TIMES. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 2, 11:25 AM MDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1125 AM MDT THU JUL 2 2015 COZ058>089-093>099-031730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1125 AM MDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE MOUNTAINS...THEN SPREAD TO THE LOWER ELEVATIONS FROM LATER THIS AFTERNOON INTO TONIGHT. STORMS TODAY AND TONIGHT WILL BE CAPABLE OF PRODUCING SMALL HAIL...FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. A FEW STORMS THIS AFTERNOON AND EVENING OVER THE EASTERN MOUNTAINS AND PLAINS COULD BECOME SEVERE...WITH HAIL TO GOLF BALL SIZE AND WIND GUSTS TO 60 MPH. LOCAL FLOODING WILL BECOME A CONCERN TONIGHT AS STORMS BECOME MORE WIDESPREAD OVER THE PLAINS...PARTICULARLY FOR URBAN AND FLOOD PRONE AREAS. ANYONE WITH TRAVEL PLANS ACROSS SOUTHEAST COLORADO TODAY OR TONIGHT SHOULD PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND ANY ADVISORIES OR WARNINGS THAT HAVE BEEN ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY AFTERNOON AND EVENING...BEGINNING OVER THE MOUNTAINS AND SPREADING ACROSS THE PLAINS. ALL STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. A FEW STORMS OVER THE INTERSTATE 25 CORRIDOR AND EASTERN PLAINS COULD TURN SEVERE...WITH WIND GUSTS TO 60 MPH AND HAIL TO HALF DOLLAR SIZE. FOR THE HOLIDAY WEEKEND...STORMS WILL NOT BE QUITE AS NUMEROUS BUT THERE WILL STILL BE THE THREAT OF ISOLATED TO SCATTERED AFTERNOON AND EVENING STORMS...WITH THE POTENTIAL FOR FREQUENT LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL. THE THREAT OF LOCALLY HEAVY RAINFALL AND POTENTIAL FLOODING WILL BE ELEVATED FOR MONDAY AND TUESDAY...AS THE MONSOON RETURNS TO SOUTHEAST COLORADO. FLOOD PRONE AREAS...INCLUDING URBAN AREAS AND THE BURN SCARS...SHOULD BE ON THE ALERT FOR THE POTENTIAL OF HEAVY RAIN FROM THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT OVER SOUTH CENTRAL AND SOUTHEASTERN COLORADO.
In the hours before
Special weather statement, Jul 2, 1:43 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 143 PM MDT THU JUL 2 2015 COZ063-072-076-077-022030- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- 143 PM MDT THU JUL 2 2015 ...SPECIAL WEATHER STATEMENT... AT 142 PM MDT...DOPPLER RADAR WAS TRACKING STRONG STORMS ACROSS NORTHERN FREMONT COUNTY...MOVING SOUTH AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HOWARD...WAUGH MOUNTAIN...COTOPAXI...TEXAS CREEK AND COALDALE. LAT...LON 3862 10593 3862 10551 3835 10546 3835 10586 TIME...MOT...LOC 1942Z 352DEG 18KT 3854 10573 TLM
Special weather statement, Jul 2, 2:08 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 208 PM MDT THU JUL 2 2015 COZ062-063-065-069-072-073-076-077-022100- CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- 208 PM MDT THU JUL 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE...NORTH CENTRAL SAGUACHE AND WESTERN FREMONT COUNTIES UNTIL 300 PM MDT... AT 207 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SWISSVALE...OR 55 MILES EAST OF GUNNISON...MOVING SOUTH AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SALIDA...HOWARD...SWISSVALE AND COALDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PUEBLO. && LAT...LON 3829 10566 3834 10605 3859 10601 3861 10578 TIME...MOT...LOC 2007Z 355DEG 14KT 3853 10589 MOORE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:01 PM MDT | Special Weather Statement | PUB | Costilla | 44 min |
| Jul 1, 6:22 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
| Jul 1, 6:49 PM MDT | Areal Flood Advisory | PUB | Pueblo | 3 hr |
| Jul 1, 7:05 PM MDT | Special Weather Statement | PUB | Las Animas | 40 min |
| Jul 1, 8:37 PM MDT | Special Weather Statement | PUB | Las Animas | 38 min |
| Jul 2, 1:43 PM MDT | Special Weather Statement | PUB | Fremont | 47 min |
| Jul 2, 2:08 PM MDT | Special Weather Statement | PUB | Fremont | 52 min |
| Jul 2, 2:54 PM MDT | Special Weather Statement | PUB | Custer | 51 min |
| Jul 2, 3:38 PM MDT | Special Weather Statement | PUB | Chaffee | 52 min |
| Jul 2, 3:45 PM MDT | Areal Flood Advisory | PUB | Chaffee | 2 hr |
| Jul 2, 3:47 PM MDT | Special Weather Statement | PUB | Saguache | 43 min |
| Jul 2, 4:11 PM MDT | Severe Thunderstorm Warning | PUB | Rio Grande, Saguache | 34 min |
| Jul 2, 4:38 PM MDT | Special Weather Statement | PUB | Alamosa | 52 min |
| Jul 2, 4:59 PM MDT | Special Weather Statement | PUB | Rio Grande | 46 min |
| Jul 2, 5:46 PM MDT | Special Weather Statement | PUB | Alamosa | 44 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.